Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 739, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 3, 2008, 2:59 PM CDT for Holmes County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2008, 2:59 PM CDT (19:59 UTC)
- Expired
- Aug 3, 2008, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:13 PM CDT | HAIL 0.75 | 8 N Lexington, MS | PENNY HAIL AROUND ACONA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 031959
SVRJAN
MSC051-032045-
/O.NEW.KJAN.SV.W.0739.080803T1959Z-080803T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT SUN AUG 3 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
* UNTIL 345 PM CDT
* AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEXINGTON...OR 11 MILES WEST OF DURANT...AND MOVING SOUTHWEST AT 17
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROZVILLE BY 315 PM CDT...
HOWARD...8 MILES SOUTHEAST OF TCHULA AND 9 MILES NORTHWEST OF
EBENEZER BY 320 PM CDT...
TOLARVILLE BY 335 PM CDT...
COXBURG BY 340 PM CDT...
THORNTON BY 345 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3322 8975 3317 8979 3314 8979 3312 8981
3308 8982 3299 8988 3293 8990 3289 8997
3299 9028 3303 9035 3302 9037 3324 9026
3334 9015
TIME...MOT...LOC 1959Z 066DEG 15KT 3312 9006
$$
EEC1 follow-up statement
000
WWUS54 KJAN 032019
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN AUG 3 2008
MSC051-032045-
/O.CON.KJAN.SV.W.0739.000000T0000Z-080803T2045Z/
HOLMES MS-
318 PM CDT SUN AUG 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR HOLMES COUNTY...
AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEXINGTON...MOVING SOUTHWEST AT 17 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOWARD AND TCHULA BY 330 PM CDT...
TOLARVILLE BY 340 PM CDT...
THORNTON BY 345 PM CDT...
LAT...LON 3325 8991 3316 8998 3307 9001 3294 9010
3298 9025 3299 9025 3300 9029 3303 9035
3302 9037 3324 9026 3334 9015
TIME...MOT...LOC 2018Z 066DEG 15KT 3315 9014
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:49 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 3, 1:49 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT SUN AUG 3 2008
.UPDATE...NEW WW801 NO IN EFFECT FOR SWRN CWFA AND HAVE DECIDED TO
REMOVE HEAT PRODUCTS WITH CURRENT TRENDS CONFINING THE WORST HEAT TO
THE DELTA REGION. SURGE OF TROPICAL MOISTURE COMING NWWD OUT OF THE
GULF SHOULD ALLEVIATE HEAT OVER SERN MS WITH CLOUDS/SHRA POPS RAISED.
NEW DATA SHOULD BE AVAILABLE SHORTLY. MORE DISCUSSION LATER MAYBE./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 90 74 98 74 / 49 18 5 8
MERIDIAN 94 72 98 71 / 46 19 5 7
VICKSBURG 92 74 101 74 / 48 16 4 9
HATTIESBURG 92 75 95 74 / 61 21 23 13
NATCHEZ 89 74 96 74 / 68 20 18 12
GREENVILLE 99 75 100 75 / 34 8 3 7
GREENWOOD 97 75 100 74 / 36 9 3 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR MSZ018-019-
025>027-034>036-040>042-047.
LA...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR LAZ007>009-015-
016-023.
AR...EXCESSIVE HEAT WARNING UNTIL 6 AM CDT MONDAY FOR ARZ074-075.
&&Hazardous weather outlook, Aug 3, 2:32 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 232 PM CDT SUN AUG 3 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 232 PM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. THE GREATEST RISK OF SEVERE STORMS WILL BE ALONG NORTHWEST OF A LINE FROM BUDE TO CRYSTAL SPRINGS TO FOREST. OLD BOUNDARIES...PLENTY OF MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE PRIMARY RISKS WILL BE WIND GUSTS UP TO 70 MPH AND LARGE HAIL. FREQUENT DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAUSING WATER TO COLLECT IN POOR DRAINAGE AREAS IS LIKELY. MINOR FLOODING WILL BE POSSIBLE WHERE STORMS REDEVELOP OVER THE SAME AREAS. THE EXCESSIVE HEAT WARNING CONTINUES FOR THE NORTHWEST PORTIONS OF THE ARKLAMS THROUGH TONIGHT...MAINLY FOR AREAS ALONG AND NORTHWEST OF A LINE FROM WINNSBORO LOUISIANA...TO GREENWOOD MISSISSIPPI. BREAKS IN THE CLOUDS AND WARM SOUTHERLY WINDS WILL ALLOW TEMPERATURES TO CLIMB TO NEAR 100 AGAIN TODAY. HEAT INDEX VALUES ACROSS THE NORTHWEST WILL BE NEAR 110 DEGREES THIS AFTERNOON. OVERNIGHT LOWS WILL REMAIN IN THE MID 70S. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THOSE SUSCEPTIBLE TO HEAT THROUGH TONIGHT. FOR MONDAY...TEMPERATURES WILL BE NEAR 100 AND HEAT INDEX VALUES WILL APPROACH 105 DEGREES AGAIN ACROSS THE MISSISSIPPI RIVER DELTA REGION. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY HOT TEMPERATURES WILL REDEVELOP ACROSS THE NORTHWEST PORTIONS OF THE AREA AGAIN TUESDAY. OVERNIGHT LOWS WILL REMAIN IN THE MID 70S AND HIGH TEMPERATURES WILL BE AROUND 100. HEAT INDEX VALUES RANGE FROM 105 TO 108 DEGREES. A HEAT ADVISORY MAY BE NEEDED FOR MONDAY AND TUESDAY FOR THE MISSISSIPPI RIVER DELTA REGION. REVIEW YOUR HEAT STRESS SAFETY RULES AND MAKE PLANS NOW TO AVOID PROLONGED EXPOSURE TO THE HOT CONDITIONS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Aug 3, 1:29 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 129 PM CDT SUN AUG 3 2008 MSZ060-031915- ADAMS MS- 129 PM CDT SUN AUG 3 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF CRANFIELD... MOVING SOUTHWEST AT 22 MPH. IN ADDITION...HEAVY RAINFALL WILL CAUSE WATER TO COLLECT ON ROADWAYS AND IN OTHER LOW LYING AREAS. THE STORM WILL REMAIN OVER RURAL ADAMS COUNTY. PEOPLE IN EASTERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
Local storm report, Aug 3, 1:46 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL COLUMBUS 33.51N 88.40W
08/02/2008 E0.88 INCH LOWNDES MS TRAINED SPOTTER
0755 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
08/02/2008 LOWNDES MS EMERGENCY MNGR
NUMEROUS TREES DOWN IN COLUMBUS.
0755 PM LIGHTNING COLUMBUS 33.51N 88.40W
08/02/2008 LOWNDES MS EMERGENCY MNGR
LIGHTNING CAUSED AN APARTMENT FIRE IN COLUMBUS.
0800 PM TSTM WND DMG PHEBA 33.58N 88.95W
08/02/2008 CLAY MS LAW ENFORCEMENT
A FEW TREES BLOWN DOWN IN THE PHEBA AREA.
0815 PM HAIL PRAIRIE POINT 33.15N 88.39W
08/02/2008 E0.75 INCH NOXUBEE MS TRAINED SPOTTER
0815 PM TSTM WND DMG 5 N MATHISTON 33.61N 89.13W
08/02/2008 WEBSTER MS EMERGENCY MNGR
TREES DOWN IN THE NORTHERN PART OF WEBSTER COUNTY.
0825 PM TSTM WND GST 4 SW EUPORA 33.50N 89.33W
08/02/2008 E0.00 MPH WEBSTER MS LAW ENFORCEMENT
AN ESTIMATED 50 MPH WIND GUST KNOCKED OVER A POWER POLE
IN THE TOMNOLEN AREA.
0830 PM TSTM WND DMG STARKVILLE 33.46N 88.82W
08/02/2008 OKTIBBEHA MS CO-OP OBSERVER
SEVERAL PINE TREES BLOWN DOWN IN THE STARKVILLE AREA
0843 PM TSTM WND DMG SCOOBA 32.83N 88.48W
08/02/2008 KEMPER MS EMERGENCY MNGR
TREES DOWN IN SCOOBA.
0930 PM TSTM WND DMG NOXAPATER 32.99N 89.06W
08/02/2008 WINSTON MS PUBLIC
SEVERAL TREES DOWN IN NOXAPATER.
0937 PM TSTM WND GST 3 E MERIDIAN 32.38N 88.66W
08/02/2008 E60.00 MPH LAUDERDALE MS BROADCAST MEDIA
0945 PM TSTM WND DMG GORE SPRINGS 33.75N 89.62W
08/02/2008 GRENADA MS LAW ENFORCEMENT
A FEW TREES DOWN IN THE GORE SPRINGS AREA.
0945 PM HAIL GORE SPRINGS 33.75N 89.62W
08/02/2008 E0.88 INCH GRENADA MS LAW ENFORCEMENT
1002 PM TSTM WND GST DECATUR 32.44N 89.11W
08/02/2008 M53.00 MPH NEWTON MS EMERGENCY MNGR
REPORTED BY NEWTON COUNTY EMA.
1015 PM TSTM WND DMG BRAXTON 32.02N 89.97W
08/02/2008 SIMPSON MS EMERGENCY MNGR
SCATTERED TREES AND POWER LINES DOWN AROUND THE COUNTY.
1025 PM HAIL NEWPORT 32.94N 89.76W
08/02/2008 E0.75 INCH ATTALA MS PUBLIC
PENNY HAIL REPORTED IN NEWPORT.
1025 PM TSTM WND DMG 3 NW GRENADA 33.81N 89.85W
08/02/2008 GRENADA MS LAW ENFORCEMENT
TREES DOWN NEAR GEESLIN CORNER.
1025 PM TSTM WND DMG FORKVILLE 32.46N 89.66W
08/02/2008 SCOTT MS AMATEUR RADIO
NUMEROUS TREES AND POWERLINES DOWN.
1030 PM TSTM WND DMG 1 S FANNIN 32.40N 89.96W
08/02/2008 RANKIN MS PUBLIC
A TREE AND SEVERAL LIMBS WERE BLOWN DOWN IN THE FOX BAY
NEIGHBORHOOD OF RANKIN COUNTY.
1038 PM TSTM WND DMG PINEVILLE 32.13N 89.40W
08/02/2008 SMITH MS AMATEUR RADIO
NUMEROUS TREES AND POWERLINES DOWN.
1045 PM HAIL 2 NE JACKSON 32.34N 90.18W
08/02/2008 E0.75 INCH HINDS MS NWS EMPLOYEE
1048 PM HAIL ITTA BENA 33.50N 90.32W
08/02/2008 E1.00 INCH LEFLORE MS EMERGENCY MNGR
1050 PM TSTM WND DMG BENTONIA 32.65N 90.37W
08/02/2008 YAZOO MS EMERGENCY MNGR
TREES DOWN IN BENTONIA.
1055 PM HAIL DURANT 33.08N 89.86W
08/02/2008 E0.75 INCH HOLMES MS PUBLIC
PENNY HAIL REPORTED IN DURANT.
1055 PM HAIL 5 NE JACKSON 32.37N 90.15W
08/02/2008 E0.75 INCH HINDS MS EMERGENCY MNGR
1059 PM TSTM WND DMG BRANDON 32.28N 90.00W
08/02/2008 RANKIN MS EMERGENCY MNGR
TREES DOWN IN BRANDON.
1100 PM TSTM WND GST MAGEE 31.87N 89.73W
08/02/2008 U0.00 MPH SIMPSON MS EMERGENCY MNGR
TREES DOWN IN MAGEE.
1100 PM TSTM WND GST MAGEE 31.87N 89.73W
08/02/2008 U0.00 MPH SIMPSON MS EMERGENCY MNGR
TREES DOWN IN MAGEE.
1109 PM HAIL POCAHONTAS 32.47N 90.29W
08/02/2008 E0.75 INCH HINDS MS EMERGENCY MNGR
PENNY SIZED HAIL AND TREES DOWN.
1125 PM TSTM WND DMG UTICA 32.10N 90.62W
08/02/2008 HINDS MS EMERGENCY MNGR
3 TREES DOWN IN UTICA.
1130 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
08/02/2008 COPIAH MS AMATEUR RADIO
TREES DOWN ON SOME HOUSES AROUND CRYSTAL SPRINGS...AND
HOPEWELL
1215 AM TSTM WND DMG HATTIESBURG 31.31N 89.31W
08/03/2008 FORREST MS EMERGENCY MNGR
TREES DOWN AROUND THE CITY.
1219 AM TSTM WND DMG COLUMBIA 31.26N 89.83W
08/03/2008 MARION MS LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS COUNTY...INCLUDING ONE TREE
DOWN ON A CAR IN WESTERN PART OF COUNTY...REPORTED BY
MARION SO.
1230 AM TSTM WND DMG 3 NE LAKE PROVIDENCE 32.84N 91.15W
08/03/2008 EAST CARROLL LA LAW ENFORCEMENT
WIDESPREAD TREES DOWNED AND POWER OUTAGES AROUND THE
PARISH. REPORTED BY THE SHERIFFS OFFICE.
1245 AM TSTM WND GST 6 S START 32.40N 91.86W
08/03/2008 U0.00 MPH RICHLAND LA AMATEUR RADIO
LARGE TREE LIMBS DOWN ON A HOUSE...REPORTED BY NE LA
SKYWARN
0120 AM TSTM WND DMG 7 NW HARRISONBURG 31.84N 91.91W
08/03/2008 CATAHOULA LA LAW ENFORCEMENT
NUMEROUS TREES DOWNED AND SEVERAL POWER OUTAGES NEAR
ENTERPRISE. REPORTED BY SHERIFFS OFFICE.
0120 AM TSTM WND DMG 4 NW HARRISONBURG 31.81N 91.87W
08/03/2008 CATAHOULA LA LAW ENFORCEMENT
NUMEROUS TREES DOWN AND SEVERAL POWER OUTAGES NEAR THE
SANDY LAKE COMMUNITY. REPORTED BY THE SHERIFFS OFFICE.
&&
TARVERSpecial weather statement, Aug 3, 2:06 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 206 PM CDT SUN AUG 3 2008 MSZ036-037-031950- HOLMES MS-ATTALA MS- 206 PM CDT SUN AUG 3 2008 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED DURANT TO PICKENS... MOVING SOUTHWEST AT 20 MPH. FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED. HEAVY DOWNPOURS WILL CAUSE WATER TO COLLECT IN POOR DRAINAGE AREAS. PEOPLE IN SOUTHWESTERN ATTALA AND SOUTHEASTERN HOLMES COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Local storm report, Aug 3, 2:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND DMG 2 N HEIDELBERG 31.92N 88.99W
08/02/2008 JASPER MS AMATEUR RADIO
NUMEROUS TREES DOWN AND POWER OUTAGES.
1054 PM TSTM WND GST 2 N BRANDON 32.31N 90.00W
08/02/2008 M60.00 MPH RANKIN MS NWS EMPLOYEE
1055 PM TSTM WND GST FLORA 32.55N 90.31W
08/02/2008 E70.00 MPH MADISON MS PUBLIC
1153 PM HAIL MELBA 31.44N 89.65W
08/02/2008 E0.75 INCH JEFFERSON DAVIS MS PUBLIC
1206 AM TSTM WND DMG ARCOLA 33.27N 90.88W
08/03/2008 WASHINGTON MS PUBLIC
NUMEROUS TREES DOWN IN ARCOLA.
&&
27Local storm report, Aug 3, 2:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG GOODWILL 32.78N 91.56W
08/03/2008 WEST CARROLL LA LAW ENFORCEMENT
A FEW TREES DOWN.
0107 AM TSTM WND DMG WINNSBORO 32.16N 91.72W
08/03/2008 FRANKLIN LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0125 AM TSTM WND DMG 2 N MONTEREY 31.48N 91.72W
08/03/2008 CONCORDIA LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
&&
27Local storm report, Aug 3, 2:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM TSTM WND DMG BASTROP 32.77N 91.91W
08/03/2008 MOREHOUSE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0105 AM TSTM WND DMG ALTO 32.36N 91.86W
08/03/2008 RICHLAND LA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 40 min |
| Aug 2, 7:48 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Aug 2, 8:06 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 39 min |
| Aug 2, 8:09 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 51 min |
| Aug 2, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 29 min |
| Aug 2, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 29 min |
| Aug 2, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Noxubee, Oktibbeha, Webster, Winston | 45 min |
| Aug 2, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Kemper, Neshoba, Winston | 51 min |
| Aug 2, 9:33 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Leake, Neshoba | 27 min |
| Aug 2, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 24 min |
| Aug 2, 9:40 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 65 min |
| Aug 2, 9:53 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Scott | 37 min |
| Aug 2, 10:01 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Newton | 29 min |
| Aug 2, 10:13 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Yazoo | 47 min |
| Aug 2, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake | 31 min |
| Aug 2, 10:17 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 43 min |
| Aug 2, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Smith | 41 min |
| Aug 2, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 40 min |
| Aug 2, 10:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Leflore | 38 min |
| Aug 2, 10:24 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 51 min |
| Aug 2, 10:37 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 38 min |
| Aug 2, 10:52 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Washington, Yazoo | 38 min |
| Aug 2, 10:55 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 35 min |
| Aug 2, 11:01 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Issaquena, Madison, Rankin, Sharkey and 2 more | 44 min |
| Aug 2, 11:05 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 25 min |
| Aug 2, 11:13 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 47 min |
| Aug 2, 11:17 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones, Lamar, Lawrence, Marion | 43 min |
| Aug 2, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson | 52 min |
| Aug 2, 11:36 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 54 min |
| Aug 2, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Sharkey, Warren | 28 min |
| Aug 2, 11:55 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 50 min |
| Aug 2, 11:56 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 34 min |
| Aug 3, 12:02 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 43 min |
| Aug 3, 12:15 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson, Warren | 45 min |
| Aug 3, 12:58 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 47 min |
| Aug 3, 12:03 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Yazoo | 117 min |
| Aug 3, 12:26 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 29 min |
| Aug 3, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 35 min |
| Aug 3, 2:01 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 109 min |
| Aug 3, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 31 min |
| Aug 3, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 23 min |
| Aug 3, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 32 min |
| Aug 3, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Leflore | 41 min |
| Aug 3, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 45 min |
| Aug 3, 4:28 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 53 min |
| Aug 3, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 53 min |
| Aug 3, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 48 min |
| Aug 3, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.